MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507400BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
07/18/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 45-year-old caucasian female patient underwent a primary breast augmentation with two unspecified gel breast prostheses and experienced bilateral rupture post-operatively, which was diagnosed with a physical exam and mri.As a result, the patient is to undergo bilateral device explantation on (b)(6) 2025.This report is for the left side device.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: rupture.D4: udi: as the device information was not provided, the udi is not available.D6b.Explantation date: (b)(6) 2025.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On november 26, 2025, mentor received additional information reporting that the device explantation surgery was rescheduled to (b)(6) 2025.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On february 03, 2026, the mentor failure analysis lab has received the device for evaluation.The impacted device was determined to be a 400cc mentor memorygel breast implant with lot number 5744425.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.The patient's replacement replaced the impacted device with mentor devices.On february 06, 2026, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned device determined that the breast implant was found to had bubbles within the gel.Leak testing was performed, in accordance with mentor procedures, and it identified two tears (a and b) on the posterior view, measuring both tears approximately 0.1 cm.In addition, no other areas of gel exposure were detected during the analysis.The air could have passed through the tears and originate the bubbles observed within the gel.Microscopic examination was performed on the edges of the ruptures (a and b), and parallel striations were found in the whole area of the tears.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).